ADVERTISEMENT

Q. My hearing is affected after suddenly waking up in the morning with dizziness and nausea. Please help.

Answered by
Dr. Mohammed Osama Aboborda
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jan 26, 2019

Hi doctor,

Five days ago (for the first time in my life) I went to the emergency room of the local hospital. I had awakened at 3 AM with severe dizziness and nausea. We determined that it was probably caused from an accidental overdose of Tamsulosin. I have gradually improved but to only about 80 % of my previous stability. I am still a bit wobbly, especially when I am tired at the end of the day. This morning my hearing seems affected. It is kind of like they feel when full of water, the sounds seem slightly muted except for sharp sounds which are almost painful.

ADVERTISEMENT
#

Hi,

Welcome to iclinq.com.

You need to perform tympanometry and pure tone audiometry to assess the condition of your middle ears, inner ears, and cochlear nerves. The attack which you have experienced can be an acute vestibular attack but the accurate diagnosis needs initially the previous audiological investigations plus videonystagmography (VNG). Before audiological tests, you have to stop any medications for dizziness for three days.

Thank you doctor,

What is wrong?

#

Hi,

Welcome back to icliniq.com.

I think that the main problem is in your inner ears, a vestibular problem like Meniere's disease, vestibular neuritis or any else vestibular problem. Do not panic, whatever the diagnosis the treatment will be restricted to some tablets and dietary advices.

Thank you doctor,

In your experience, is this most likely a temporary condition?

#

Hi,

Welcome back to icliniq.com.

Not exactly a temporary condition. The right term is a curable disease. It is not a catastrophic thing, it is a common problem which I see every week.

Thank you doctor,

I believe you are correct that this is vestibular neuritis. No ENT's are available here for two weeks. Can you prescribe a medication, such as Prednisone?

#

Hi,

Welcome back to icliniq.com.

You can start with Prednisone 20 mg three times daily for five days, then twice daily for five days. Then one daily for the last five days. You also need to add Primperan injection in case of vomiting attack. Betahistine twice daily for 15 days. Please, we need to be sure that it is vestibular neuritis by the help of investigations.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
My left ear is swollen, and I can hardly hear. Why?

.. to inform you that the ear consists of the pinna, external auditory canal, middle ear, and inner ear. It depends on which part of your outer ear is swollen. First, you do not touch the swollen area and prevent the entry of water inside your ear. ...   Read full

A pulp is seen in the ear after accidental eardrum damage. What is to be done?

Will it affect his hearing capacity ... It can cause a decrease in the hearing if the damage does not heal properly or get infected ...   Read full

I get dizziness when I look up or get up. What is causing this?

.. carefully through your question and would explain that your symptoms do not seem to be related to intracranial hypertension or any of the other disorders. An inner ear disorder, vertigo, or epilepsy may lead to such clinical situation. For this r...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Monkeypox Virus - Symptoms, Diagnosis, Treatment, Complications, and Prevention
Monkeypox is a zoonotic viral disease. This virus got its name as it was first noticed in laboratory monkeys in the late...  Read more»
Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»

Ask your health query to a doctor online?

Ask an ENT Otolaryngologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.